Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 149, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 28, 2004, 3:24 PM CDT for Val Verde County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2004, 3:24 PM CDT (20:24 UTC)
- Expired
- Aug 28, 2004, 4:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Val Verde County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1596 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 282024 SVRSAT TXC465-282130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 324 PM CDT SAT AUG 28 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... VAL VERDE * UNTIL 430 PM CDT * AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF PANDALE...AND MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PANDALE BY 355 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2992 10174 3005 10147 3029 10158 3027 10176 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:20 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 28, 2:20 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 220 PM CDT SAT AUG 28 2004 .DISCUSSION... EAST-WEST OUT-FLOW BOUNDARY CHARGING SOUTHWARD ACROSS THE HILL COUNTRY AND NORTHEAST COUNTIES THIS AFTERNOON. SCATTERED CONVECTION IS OCCURRING ALONG AND BEHIND THIS BOUNDARY. HOWEVER THE COLD FRONT IS STILL LOCATED OVER NORTH TEXAS. EXPECT CONVECTION TO INCREASE IN COVERAGE AND INTENSITY LATE THIS AFTERNOON INTO THIS EVENING AS THE HILL COUNTRY OUTFLOW BOUNDARY ENCOUNTERS BOUNDARIES FROM CONVECTION OVER THE CROSSROADS REGION AND A STRONG THERMAL GRADIENT OVER THE SOUTHWEST COUNTIES. WITH PWS AROUND 2 INCHES AND AN UNCAPPED ATMOSPHERE...WILL INCLUDE LOCALLY HEAVY RAINFALL IN THE FCST. THE GFS GENERATES A PCPN BULLSEYE THIS EVENING OVER THE EDWARDS PLATEAU AND MOVES IT SOUTH OVER THE WESTERN COUNTIES TONIGHT. IF THE GFS VERIFIES...A MCS WILL DEVELOP OVER THE WESTERN COUNTIES AND SOME FLASH FLOODING WILL OCCUR. WILL NOT ISSUE A FLASH FLOOD WATCH ATTM DUE TO THE UNCERTAINTY OF THIS SOLUTION. HOWEVER ISOLATED FLASH FLOODING IS NOT OUT OF THE QUESTION ACROSS THE CWFA THIS EVENING AND EARLY TONIGHT...ESPECIALLY IN THE VICINITY OF BOUNDARY AND CELL MERGERS. THE FRONTAL BOUNDARY WILL BECOME QUASI-STATIONARY ACROSS SOUTH CENTRAL TEXAS ON SUNDAY AND WILL SERVE AS A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT SUNDAY AFTERNOON. WILL CONTINUE WITH SLIGHT CHANCE POPS INTO MONDAY...MAINLY SOUTH...AS AFTERNOON HEATING WILL LIKELY TRIGGER SOME ISOLATED CONVECTION. A DRY FCST IS ON TAP TUESDAY AND WEDNESDAY AS SFC RIDGING WILL KEEP GULF MOISTURE AT BAY. LOW LEVEL GULF FLOW RESUMES THURSDAY AND CONTINUES FRIDAY WITH LOW POPS RETURNING TO THE EAST AND SOUTHEAST COUNTIES AS WEAK UPPER-LEVEL TROFFINESS DEVELOPS OVER TEXAS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 91 71 92 / 50 30 20 20 AUSTIN BERGSTROM INTL AIRPORT 72 91 68 91 / 50 30 20 20 DEL RIO INTL AIRPORT 72 88 72 92 / 40 30 20 20 SAN ANTONIO INTL AIRPORT 73 90 73 91 / 60 50 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 13/03
Hazardous weather outlook, Aug 28, 6:00 AM CDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 AM CDT SAT AUG 28 2004 TXZ171>173-183>194-202>209-217>225-228-291100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 600 AM CDT SAT AUG 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE HILL COUNTRY AND SOUTH CENTRAL TEXAS. THE PRIMARY THREATS ARE LOCALLY HEAVY RAINFALL AND LIGHTNING STRIKES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... A WEAK COLD FRONT WILL REMAIN ACROSS THE AREA WITH SHOWERS AND THUNDERSTORMS EXPECTED. THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:11 PM CDT | Flash Flood Warning | EWX | Edwards | 2 hr |
| Aug 28, 4:12 PM CDT | Flash Flood Warning | EWX | Kerr | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.